MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-30
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the surgeon delivered the dense mesh stent to treat aneurysms.After the microcatheter was delivered to a position beyond m1, the stent tip was found to be unable to open when the stent was deployed in the straight section of m1.The surgeon tried to deploy a sufficient length of about 12 mm, but the tip still could not open.The surgeon tried to recover the stent and waited for treatment, but it still could not open.Then the stent was pulled to the vicinity of the t bifurcation and deployed, but the tip still could not open.The surgeon then removed the stent from the body and found that the stent tip was rough and damaged and stuck in the microcatheter.The surgery was completed after replacing the microcatheter and stent.There was failure to open in the distal section.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline removed from patient.No patient symptoms or further complications were reported as a result of this ev ent.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured left cavernous sinus aneurysm with a max diameter of 16 mm and a 8 mm neck diameter.The landing zone was 3.78 mm distally, and 4.76 mm proximally.It was noted the vessel tortuosity was severe.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was normal dual antiplatelet treatment before surgery.Postoperative angiographic vascular conditions were normal.The access vessel was the right femoral artery with a diameter of 8.1 mm.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the failure to open, resistance, and damage was not determined.The resistance occurred at the distal end of the catheter.A continuous flush had been administered and maintained as indicated in the ifu.There was no damage to the pipeline pushwire.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex shield pushwire was returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.The pipeline flex shield pushwire was returned outside ethe catheter.Damage location details: no bend was observed on the pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker.However, the proximal tip coil was found to be stretched.The phenom 27 catheter hub was not returned for analysis.The phenom 27 catheter body was found to be cut at ~146.5cm from proximal end.The proximal section of the catheter was not returned for analysis.Therefore, any contributing factors could not be assessed.No other anomalies were observed.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues.Conclusion: based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open at distal as the pipeline flex shield braid was not returned for analysis.However, the root cause could not be determined.However, the pipeline flex shield and phenom 27 catheter were confirmed to have resistance as the pipeline flex shield pushwire and phenom 27 catheter were found to be damaged.From the damages seen on the tip coil (stretching), hypotybe (stretching), and catheter (cutting); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the phenom 27 catheter against resistance.It is likely the severe vessel tortuosity may have contributed to the reported issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21994279
Report Number2029214-2025-01150
Device Sequence Number11884083
Product Code OUT
UDI-Device Identifier00763000284657
UDI-Public(01)00763000284657(17)270301(10)B699641
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-30
Device Catalogue NumberPED2-475-30
Device Lot NumberB699641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/13/2025
06/21/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date05/22/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale